I wish I knew what was going on with me. All I can do is sleep. I have ZERO energy 6 days out of 7 - maybe 5 - and my life is becoming a string of sleeping memories. When I take lactulose, I get the same effect with coma sleep. I cannot escape it. I am alone, have no one here to help me, and my doctor situation is messed up. I know it's not my ammonia level - if it is, it's hovering a a functional level and masquerading. I need speed, barbituates, black beauties!!! ;-) I am joking. I can think and make sentences, have conversations, am paying my bills, and know all of my meds, so I know that it is clearly not my ammonia. Yet, my hands have such tremors and jerks that any doc's first impression would be that my ammonia level was off. I just started taking lactulose - it is my youngest sons' 18th birthday on the 4th, and I am driving on my own to see him and my older son, spend the day, and I want to feel better!!!
Are these symptoms of a tumor on my liver? Another autoimmune problem cropping up? When I talk to my transplant center/doctor, will they be able to help me??
Who would have thought that a normal day would be so hard to have...
Have you tried vancomycin?
Pandora, this is the world of PSC. And it sounds like you have a pretty bad dose of the fatigue. To answer one question, "When I talk to my transplant center/doctor, will they be able to help me?" They might. You mentioned that your doctor situation is "messed up." Can you get a second opinion somewhere? I don't know where you live, but it may involve traveling a bit to see another hepatologist. I hope that you are seeing a hepatologist AND one who is very familiar with PSC. Not all of them are. There are so many liver disorders and for some docs, with PSC being a rare disease, they may not choose to work in that area much. It's a completely fair question to ask of your doctor - do you treat many other PSC patients? are you familiar with PSC and all its complications? Stuff like that. You deserve the best treatment and you have to ask for it.
I have a hepatologist who works with PSC patients a lot. I got lucky. She advocates exercise for me, as much as I can do. It has made a difference for me and I was surprised at how much I am able to do. I'm no ultra-marathoner or anything like that. But I like to walk. And even on my low days, I can pull off 30 minutes of strolling and that helps both mentally and physically. BUT, I'm not telling you to go out there and get cranking. You need to consult with a doctor who you can begin to trust and who you can get answers from about your level of fatigue and the lactulose situation. Xifaxan takes over the lactulose need (I take it) and you mentioned previously that you are taking it. You sound mentally alert. Just tired. And that totally sucks. I hear you on that one. If it's a symptom of something else, you do need to investigate it. Seriously, persistently, and with a professional whom you trust or think you can begin to trust. I'm starting to really like you, and I want to see your doctor situation happier than it is now. It's so key to your mental and physical health and well-being. Go for it, Pandora. You have lots of support here.
Hang in there. This disease really sucks. Enjoy your kids and try not to think about it. The fatigue is getting me too.
BENY - I don't have colitis or any intestinal infections. Vancomycin is not indicative.
B17DRVR - Amen, my friend... I cried for the first time about it in many months today... All these bad things with my blood yet nothing that would put me on a transplant list. I really think they need to reevaluate the MELD score criteria...
MissDanaBee - always good to hear from you. The doctor situation is that I am being refused treatment because of a bill. I thought they couldn't refuse you, especially when the disease is 'terminal'!! But, they do! The doctor is worth keeping and struggling to see because his very own sister has PSC. His direct experience makes it all worthwhile. He is also the one that confirmed my diagnosis 12 years ago, and got me set with the transplant program at RIT and Strong Memorial in Rochester, NY. But, I can't see him or talk to him until it's paid. So, while I pay that down, I am talking to my FNP who then conferences with my transplant center in Rochester, NY.
I did get some blood work back today, and I think we have found my fatigue source. I have 35,000 platelets, my ammonia is 96, my WBC are less than 3.0. Yes, I am on that crap medicine that made me double over in horrific pain at 2am last night... I have never experienced something so exquisite as the pain in my abdomen early this morning... I have been taking Xifaxin for several years now, and have outgrown that working solely on it's own. As for the exercise, I would LOVE to get a walk in - but the other thing that seems to come with my high ammonia is serious edema in my legs. So, walking and whatnot is something I do maybe once a week in very short bursts... Often in the mall where there are people in case something happens while I am out.
**sigh** I just want to go back to being ok... I'd even suffer through being with my ex-husband again if that would do the trick, LOL!!!
I hope you are feeling ok, dana, and that things are going as well as they can. Thank You for your input and boost in my spirits. I am enjoying our friendship very much, and think of you often! Have a great night and soon the weekend!!
Panda, I didn't know you could be refused treatment because of a bill you are working on paying off. Wow. That seems really harsh. I've been sick with PSC for 7 years and i'm at a state of financial ruin now. I truly, deeply hate that part of being sick. So that was the "messed up" part about your doctor then? Can you still call his nurse when you are sick and need some help? What do you do? Like last night when you were in so much pain? I've ended up in the ER with belly pain. Oh, by the way, don't get back with your ex-husband! Nothing would be worth that!
The low platelets could make you tired, that's for sure. I thought mine were low at 65,000. But the low WBC - mine stays low, have cyclic neutropenia (took Dilantin for 2 decades and it ruined my bone marrow) - and that shouldn't make you tired. The high ammonia level might contribute, for sure. It sounds like you need a platelet transfusion. I've had them before when I was hospitalized and not getting any better. Helped a lot.
Are you on disability or something? Do you have Medicare and Medicaid? How are you doing this by yourself, Panda? These factors all have an impact on the disease, you know. Stress is so closely related to the course of this disease. Do you take diuretics, like Lasix and Aldactone, for the edema. Hey, you know what? I have to go because my cat is lying across my hands and arms and punching buttons on my keyboard. And purring real big. She needs my attention, Big Time! I'll talk to you tomorrow, okay? You take care. And call Billing and see when you'll be allowed to see your doctor again. Je-sus! That is messed up! -Dana
Danabe-you’re doing a great job cheering on Pandora!
Pandora-you’re in my prayers, sorry Im not able to provide more useful information. simply sending good thoughts.